Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 15, NWS Northern Indiana

February 10, 2017Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Feb 10, 2017, 9:57 AM EST for Williams County, Ohio. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2017, 9:57 AM EST (14:57 UTC)
Expired
Feb 11, 2017, 7:00 PM EST
In force
33 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Williams County, OH

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

905 
WGUS43 KIWX 101457
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
957 AM EST FRI FEB 10 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Saint Joseph River Ohio below Montpelier affecting Williams County


.Runoff from recent rainfall has led to the river rising slightly above flood stage. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC171-111457-
/O.NEW.KIWX.FL.W.0015.170210T1457Z-170212T0000Z/
/MONO1.1.ER.170210T0827Z.170210T1315Z.170211T0000Z.NO/
957 AM EST FRI FEB 10 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Joseph River Ohio below Montpelier
* until Saturday evening.
* At 8 AM Friday the stage was 12.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will fall below flood stage around  7 PM 
  Friday February 10.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.
* This crest compares to a previous crest of 12.3 feet which occurred 
  on Dec 7 2011.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$
2 follow-up statements
746 
WGUS83 KIWX 110228
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
928 PM EST FRI FEB 10 2017

...The Flood Warning has been extended for the following rivers...
 
  Saint Joseph River Ohio below Montpelier affecting Williams County 
 
.Runoff from recent rainfall has led to the river rising slightly 
above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC171-120228-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-170212T0900Z/
/MONO1.1.ER.170210T0827Z.170210T1315Z.170211T0900Z.NO/
928 PM EST FRI FEB 10 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio below Montpelier
* until late Saturday night.
* At 8 AM Friday the stage was 12.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will fall below the 12.0 foot flood stage 
  around  4 AM Saturday February 11.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$
022 
WGUS83 KIWX 111511
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1011 AM EST SAT FEB 11 2017

...The Flood Warning is cancelled for the following rivers...
 
  Saint Joseph River Ohio below Montpelier affecting Williams County
 
...The Flood Warning has been extended for the following rivers...
 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 

OHC039-051-171-121511-
/O.EXT.KIWX.FL.W.0014.000000T0000Z-170215T0800Z/
/STRO1.1.ER.170210T0330Z.170212T0600Z.170214T0800Z.NO/
1011 AM EST SAT FEB 11 2017

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until late Tuesday night.
* At 9 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.3 feet around  1 
  AM Sunday February 12 and fall below flood stage around  3 AM 
  Tuesday February 14.


&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

OHC171-111541-
/O.CAN.KIWX.FL.W.0015.000000T0000Z-170212T0900Z/
/MONO1.1.ER.170210T0827Z.170210T1315Z.170210T1948Z.NO/
1011 AM EST SAT FEB 11 2017

The Flood Warning is cancelled for
  The Saint Joseph River Ohio below Montpelier
* At 7 AM Saturday the stage was 11.6 feet
* Flood stage is 12.0 feet.
* The river fell below flood stage overnight.


&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:02 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 10, 6:02 AM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
602 AM EST Fri Feb 10 2017

.SYNOPSIS...
Issued at 257 AM EST Fri Feb 10 2017

Considerable high cloud cover this morning will thin into this
afternoon with warmer air returning to the region courtesy of
gusty southwest winds. Temperatures will continue to warm through
the weekend with rain likely late Saturday into early Sunday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 257 AM EST Fri Feb 10 2017

Broad sfc ridge centered over the TN valley will rapidly shift
off into the wrn Atlantic by evening. Rtn flow aloft already
ramping up into the lakes and low level thermal trough will build
in earnest as a result.

Primary question is sfc temp response underneath considerable high
cloud debris spilling sewd from disturbance crossing the nrn lakes
this morning. Blended mos close and a deemed a good starting point
as cloud debris thins through this aftn and mixed layer deepens.
However shallow snow cover within narrow snow field through cntrl
IN/IL will likely yield somewhat cooler temps from MZZ to AOH.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 257 AM EST Fri Feb 10 2017

General high zonal across the ern US to start will devolve into
more concerted deep mean troughing over ern Canada and New England
longer term. Series of nrn stream sw disturbances amplifying sewd
through this flow pattern remain removed from srn stream flow
through the srn US and inherent richer moisture stream. Thus mild
temps this weekend will gradually cool to near normal by mid
period with a token chance for snow showers Wed & Fri.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 602 AM EST Fri Feb 10 2017

VFR/dry conditions will prevail today into this evening with
southerly winds increasing on the backside of high pressure. Mixed
signals in model guidance regarding low level moistening later
tonight. Opted for a MVFR group toward daybreak Saturday for now
though confidence is low.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM this morning to 7 PM EST this
     evening for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 10, 5:41 AM EST, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
541 AM EST Fri Feb 10 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of...Michigan City...La Porte...South Bend...
Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...Nappanee...
Lagrange...Topeka...Shipshewana...Angola...Fremont...Kendallville...
Ligonier...Albion...Auburn...Garrett...Knox...North Judson...
Bass Lake...Winamac...Francesville...Medaryville...Plymouth...
Bremen...Culver...Rochester...Akron...Warsaw...Winona Lake...
Syracuse...Mentone...Columbia City...Tri-Lakes...South Whitley...
Fort Wayne...New Haven...Monticello...Monon...Brookston...
Logansport...Royal Center...Peru...Grissom AFB...Mexico...Wabash...
North Manchester...Huntington...Roanoke...Bluffton...Ossian...
Decatur...Berne...Marion...Gas City...Upland...Hartford City...
Montpelier...Portland...Dunkirk...Niles...Benton Harbor...
St. Joseph...Fair Plain...Benton Heights...Buchanan...Paw Paw Lake...
Dowagiac...Cassopolis...Marcellus...Sturgis...Three Rivers...
White Pigeon...Mendon...Coldwater...Bronson...Hillsdale...
Jonesville...Litchfield...Bryan...Edgerton...Wauseon...Archbold...
Swanton...Delta...Defiance...Sherwood...Hicksville...Napoleon...
Deshler...Liberty Center...Paulding...Antwerp...Payne...Ottawa...
Leipsic...Columbus Grove...Continental...Pandora...Van Wert...
Ohio City...Lima...Spencerville
541 AM EST Fri Feb 10 2017 /441 AM CST Fri Feb 10 2017/

This hazardous weather outlook is for portions of northwest Ohio...
northern Indiana and southwest Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-111000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
541 AM EST Fri Feb 10 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous for small craft will continue into this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous for small craft are likely to redevelop
Sunday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.